Alert archive / Mississippi / Tornado Warnings in 2025
Tornado Warning 96, NWS Jackson, MS
NWS Jackson, MS issued this tornado warning at Jun 8, 2025, 3:11 AM CDT for Noxubee County, Mississippi. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 8, 2025, 3:11 AM CDT (08:11 UTC)
- Expired
- Jun 8, 2025, 3:32 AM CDT
- In force
- 21 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Noxubee County, MS
The radar
The Columbus AFB radar (KGWX), 84 km from the middle of the area, began a volume at 08:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 8.2 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 239 J/kg
- Mixed-layer CIN
- -253 J/kg
- Mixed-layer LCL
- 1234 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 151 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
184
WFUS54 KJAN 080811
TORJAN
MSC103-080900-
/O.NEW.KJAN.TO.W.0096.250608T0811Z-250608T0900Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Jackson MS
311 AM CDT Sun Jun 8 2025
The National Weather Service in Jackson has issued a
* Tornado Warning for...
Northeastern Noxubee County in east central Mississippi...
* Until 400 AM CDT.
* At 311 AM CDT, a severe thunderstorm capable of producing a tornado
was located over Brooksville, or 8 miles north of Macon, moving
southeast at 30 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Deerbrook around 315 AM CDT.
Prairie Point around 320 AM CDT.
Bigbee Valley around 330 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3305 8833 3304 8834 3319 8864 3327 8861
3325 8831
TIME...MOT...LOC 0811Z 296DEG 28KT 3323 8859
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
DL2 follow-up statements
932
WWUS54 KJAN 080825
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
325 AM CDT Sun Jun 8 2025
MSC103-080900-
/O.CON.KJAN.TO.W.0096.000000T0000Z-250608T0900Z/
Noxubee MS-
325 AM CDT Sun Jun 8 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 400 AM CDT FOR
NORTHEASTERN NOXUBEE COUNTY...
At 325 AM CDT, a severe thunderstorm capable of producing a tornado
was located just north of Macon, moving east at 30 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Prairie Point.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3305 8833 3304 8834 3316 8858 3321 8855
3319 8832
TIME...MOT...LOC 0825Z 286DEG 28KT 3317 8852
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
DL068
WWUS54 KJAN 080832
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
332 AM CDT Sun Jun 8 2025
MSC103-080841-
/O.CAN.KJAN.TO.W.0096.000000T0000Z-250608T0900Z/
Noxubee MS-
332 AM CDT Sun Jun 8 2025
...THE TORNADO WARNING FOR NORTHEASTERN NOXUBEE COUNTY IS
CANCELLED...
The storm which prompted the warning no longer appears capable of
producing a tornado. Therefore, the warning has been cancelled.
However, hail and gusty winds are still possible with this
thunderstorm.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Jackson.
&&
LAT...LON 3305 8833 3304 8834 3316 8858 3321 8855
3319 8832
TIME...MOT...LOC 0830Z 296DEG 28KT 3315 8848
$$
DLWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Jun 8, 2:59 AM CDT, 12 minutes earlier.
Area forecast discussion, Jun 8, 2:59 AM CDT, 12 minutes before
Area Forecast Discussion National Weather Service Jackson MS 259 AM CDT Sun Jun 8 2025 ...New DISCUSSION... .DISCUSSION... Issued at 259 AM CDT Sun Jun 8 2025 Through Monday... The forecast for the short term period remains on track with no significant changes made to the overall forecast regarding the severe potential for today and Monday. Early morning radar scans show strong scattered thunderstorms north of the Hwy 82 corridor shifting off to the east while the remainder of our forecast area remains dry. These storms will start to push southward across our forecast area before sunrise today. Given the presence of sufficient deep layer shear and instability, some of these storms could reach severe potential with a threat of damaging winds and hail. From this afternoon through Monday, an additional one or two convective complexes are expected to traverse the area. Morning CAM guidance is still showing a potential upstream MCS reaching our forecast area sometime by Monday morning. Damaging wind gusts will be the main concern with these storms. While momentum of a strong cold pool could sustain a severe threat in the morning hours, given the time of day, the storms could be in a weakening state as they arrive and stabilize the airmass, disrupting severe weather potential later in the day. At this time, no changes have been made to the severe graphic and a "Slight" risk (2 out of 5) for severe weather potential will continue to be advertised for our entire forecast area during this timeframe in the HWO graphics. /DL/OAJ/CR/ ################################################################## The forecast for the long term period remains on track with no changes made. Please see the previous forecast discussion for more details. ################################################################## Tuesday through the weekend... Global guidance continues to show a cold front shifting southward and stalling across the southeastern CONUS heading into Tuesday. This front will provide some relief from the triple digit heat index readings over much of our forecast area. This front will also keep higher chances of showers and t-storms around for the rest of the period/area for the afternoon hours and subsequently peter off after sunset. /CR/OAJ/ && .AVIATION... (06Z TAFS) Issued at 1220 AM CDT Sun Jun 8 2025 Scattered TS will drop slowly southward across the region overnight through Sunday, reaching the I-20 corridor around daybreak and south MS/central LA Sun afternoon. Brief categorical reductions are possible within these storms and wind gusts to 50 kt and 1 inch hail are possible in the strongest storms. A period of MVFR stratus is also expected from early this morning before dissipating around mid-morning. Elsewhere VFR conditions will prevail through the TAF period. /DL/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 87 71 85 69 / 70 60 90 60 Meridian 87 69 86 67 / 80 60 90 60 Vicksburg 87 71 86 70 / 70 60 80 50 Hattiesburg 93 74 91 72 / 60 50 70 70 Natchez 89 72 87 70 / 60 40 70 60 Greenville 89 72 83 69 / 40 60 80 20 Greenwood 89 71 83 67 / 50 50 90 30 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && OAJ/CR/DL
In the hours before
Special weather statement, Jun 7, 11:54 PM CDT, 3 hours 17 minutes before
Special Weather Statement
National Weather Service Jackson MS
1154 PM CDT Sat Jun 7 2025
MSZ029-030-080600-
Clay MS-Webster MS-
1154 PM CDT Sat Jun 7 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN WEBSTER AND CLAY
COUNTIES THROUGH 100 AM CDT...
At 1153 PM CDT, Doppler radar was tracking a strong thunderstorm over
Mantee, or 10 miles southwest of Houston, moving east at 30 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This strong thunderstorm will be near...
Montpelier around 1200 AM CDT.
Pala Alto around 1220 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
north central and northeastern Mississippi.
&&
LAT...LON 3357 8855 3364 8903 3372 8921 3372 8919
3374 8919 3374 8904 3375 8903 3376 8893
3381 8893 3381 8872 3368 8872 3368 8852
TIME...MOT...LOC 0453Z 265DEG 28KT 3376 8910
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
86Special weather statement, Jun 8, 12:43 AM CDT, 2 hours 28 minutes before
Special Weather Statement
National Weather Service Jackson MS
1243 AM CDT Sun Jun 8 2025
MSZ030-031-080630-
Lowndes MS-Clay MS-
1243 AM CDT Sun Jun 8 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN CLAY AND LOWNDES
COUNTIES THROUGH 130 AM CDT...
At 1243 AM CDT, Doppler radar was tracking a strong thunderstorm near
Aberdeen, moving east at 40 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This strong thunderstorm will be near...
Caledonia, Kolola Springs, and Columbus AFB around 1250 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
northeastern Mississippi.
&&
LAT...LON 3336 8830 3335 8830 3347 8861 3368 8860
3368 8850 3367 8849 3366 8852 3365 8851
3366 8850 3366 8846 3368 8843 3367 8842
3369 8839 3369 8837 3372 8833 3374 8833
3374 8825
TIME...MOT...LOC 0543Z 277DEG 42KT 3376 8853
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
86Special weather statement, Jun 8, 1:35 AM CDT, 1 hour 36 minutes before
Special Weather Statement
National Weather Service Jackson MS
135 AM CDT Sun Jun 8 2025
MSZ026-028-029-080700-
Grenada MS-Montgomery MS-Webster MS-
135 AM CDT Sun Jun 8 2025
...A STRONG THUNDERSTORM WILL IMPACT GRENADA...NORTHWESTERN WEBSTER
AND NORTHWESTERN MONTGOMERY COUNTIES THROUGH 200 AM CDT...
At 135 AM CDT, Doppler radar was tracking a strong thunderstorm near
Gore Springs, or 7 miles northeast of Grenada, moving east at 40 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Grenada, Elliott, Duck Hill, Holcomb, Gore Springs, Bellefontaine,
Bew Springs, Sweatman, Misterton, and Embry.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
north central Mississippi.
&&
LAT...LON 3387 8977 3387 8951 3372 8951 3372 8926
3363 8926 3358 8975 3361 8979 3368 8979
3368 8988 3381 9005 3382 8993 3385 8992
3390 8977
TIME...MOT...LOC 0635Z 291DEG 37KT 3382 8970
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
DLSpecial weather statement, Jun 8, 1:38 AM CDT, 1 hour 33 minutes before
Special Weather Statement
National Weather Service Jackson MS
138 AM CDT Sun Jun 8 2025
MSZ030-080730-
Clay MS-
138 AM CDT Sun Jun 8 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHERN CLAY COUNTY THROUGH 230
AM CDT...
At 138 AM CDT, Doppler radar was tracking a strong thunderstorm over
Trebloc, or 11 miles southeast of Houston, moving east at 35 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
West Point, Pala Alto, and Montpelier.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
northeastern Mississippi.
&&
LAT...LON 3358 8849 3357 8849 3371 8896 3376 8895
3376 8893 3381 8893 3381 8872 3368 8872
3368 8850 3367 8849 3366 8852 3364 8851
3364 8850 3362 8851 3360 8847
TIME...MOT...LOC 0638Z 281DEG 32KT 3379 8885
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
DLSpecial weather statement, Jun 8, 2:35 AM CDT, 36 minutes before
Special Weather Statement
National Weather Service Jackson MS
235 AM CDT Sun Jun 8 2025
MSZ029-030-032-033-080815-
Oktibbeha MS-Clay MS-Choctaw MS-Webster MS-
235 AM CDT Sun Jun 8 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN CHOCTAW...
NORTHWESTERN OKTIBBEHA...WEBSTER AND WEST CENTRAL CLAY COUNTIES
THROUGH 315 AM CDT...
At 235 AM CDT, Doppler radar was tracking a strong thunderstorm near
Embry, or 7 miles northwest of Eupora, moving east at 40 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Eupora, Maben, Mathiston, Pheba, Walthall, Bellefontaine, Cumberland,
Reform, Sherwood, Embry, and Clarkson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3370 8891 3338 8898 3346 8935 3346 8940
3348 8951 3371 8949
TIME...MOT...LOC 0735Z 278DEG 36KT 3361 8938
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
DLSpecial weather statement, Jun 8, 2:48 AM CDT, 23 minutes before
Special Weather Statement
National Weather Service Jackson MS
248 AM CDT Sun Jun 8 2025
MSZ031-039-080830-
Lowndes MS-Noxubee MS-
248 AM CDT Sun Jun 8 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN NOXUBEE AND SOUTHERN
LOWNDES COUNTIES THROUGH 330 AM CDT...
At 248 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Ethelsville to near Oktoc. Movement was
east at 30 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Brooksville, Crawford, Deerbrook, and Bigbee Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3324 8831 3321 8860 3328 8870 3329 8867
3338 8867 3342 8829
TIME...MOT...LOC 0748Z 285DEG 25KT 3340 8829 3335 8869
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
DLThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 11:54 PM CDT | Special Weather Statement | JAN | Clay | 66 min |
| Jun 8, 12:43 AM CDT | Special Weather Statement | JAN | Lowndes | 47 min |
| Jun 8, 1:35 AM CDT | Special Weather Statement | JAN | Grenada | 25 min |
| Jun 8, 1:38 AM CDT | Special Weather Statement | JAN | Clay | 52 min |
| Jun 8, 2:35 AM CDT | Special Weather Statement | JAN | Webster | 40 min |
| Jun 8, 2:48 AM CDT | Special Weather Statement | JAN | Lowndes | 42 min |
| Jun 8, 2:52 AM CDT | Flash Flood Warning | JAN | Lowndes | 2 hr |
| Jun 8, 3:08 AM CDT | Severe Thunderstorm Warning | JAN | Lowndes, Noxubee | 37 min |
| Jun 8, 3:45 AM CDT | Special Weather Statement | JAN | Noxubee | 60 min |
| Jun 8, 4:02 AM CDT | Flash Flood Warning | JAN | Oktibbeha | 3 hr |
| Jun 8, 7:42 AM CDT | Special Weather Statement | JAN | Kemper | 33 min |
| Jun 8, 8:57 AM CDT | Special Weather Statement | JAN | Attala, Kemper | 33 min |
| Jun 8, 11:14 AM CDT | River Flood Warning | JAN | Noxubee | 6 days |
Nearby
Tornado Warnings in Mississippi, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.